| Model Number |
SONOSURG-T2H-C |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
06/15/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, but the customer's allegation was not confirmed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
The customer reported to olympus the sonosurg transducer was used in combination with the sonosurg scissors when the device was not able to seal a blood vessel when output was activated.The issue occurred during a laparoscopic appendectomy.During the same procedure, hemostasis was achieved using bipolar energy with no blood transfusion being necessary.After hemostasis was achieved, the adipose tissue was sealed successfully.There were no reports of additional patient impact.Related patient identifiers: (b)(6) sonosurg curved scissors, high frequency, with pistol grip; (b)(6) sonosurg transducer; (b)(6) ultrasonic surgical system sonosurg.This report is for (b)(6).
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.Additionally, to provide information obtained through follow up.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, abnormalities in the device which affect function of ultrasonic output activation were not observed.Therefore, the root cause of the reported event ¿unable to perform sealing (hemostasis) ¿ could not be determined.The event can be prevented by following the instructions for use which state: ·if you suspect any abnormality while using this product, immediately stop the procedure.Refer to chapter 7,¿troubleshooting¿ and the instruction manual of the sonosurg hand piece being used.If the information given there does not eliminate the abnormality, terminate the use of the equipment and contact olympus.In addition, the following non-reportable malfunctions were found during the device evaluation: increasing amplitude value olympus will continue to monitor field performance for this device.
Event or Problem Description
It was confirmed that an event in which a seal (hemostasis) was not possible was attempted by ultrasonic power manipulation.Additional information obtained through follow-up no knowledge of blood transfusion.The facility reports the procedure time was extended due to the device malfunction.The facility reports it took a long time to stop the bleeding.It is unknown if there are any drugs such as sedatives that were added unexpectedly due to the device malfunction.It is unknown whether or not the patient was discharged from the hospital.However, the users have not heard of any health damage due to the event.